Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 8, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 22, 2005, 4:14 PM EST for Jackson County, Jennings County, Indiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2005, 4:14 PM EST (21:14 UTC)
- Expired
- Apr 22, 2005, 5:00 PM EST
- In force
- 46 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Jackson County, IN, Jennings County, IN
The radar
The Indianapolis radar (KIND), 97 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 1:30 PM EST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 222114
SVRIND
INC071-079-222200-
/O.NEW.KIND.SV.W.0008.050422T2114Z-050422T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
414 PM EST FRI APR 22 2005
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN JACKSON COUNTY IN SOUTH CENTRAL INDIANA
JENNINGS COUNTY IN SOUTHEAST INDIANA
* UNTIL 500 PM EST
* AT 412 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 13 MILES SOUTHWEST OF NORTH VERNON...OR
NEAR SEYMOUR...AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NORTH VERNON AROUND 430 PM EST
VERNON AROUND 435 PM EST
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3904 8583 3879 8586 3883 8566 3893 8546
3916 8547
$$
DRT2 follow-up statements
000
WWUS53 KIND 222124
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
424 PM EST FRI APR 22 2005
INC071-079-222200-
/O.CON.KIND.SV.W.0008.000000T0000Z-050422T2200Z/
JACKSON-JENNINGS-
424 PM EST FRI APR 22 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM EST FOR
SOUTHEASTERN JACKSON AND JENNINGS COUNTIES...
AT 421 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF NORTH VERNON...OR ABOUT
7 MILES EAST OF SEYMOUR...MOVING EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NORTH VERNON AROUND 430 PM EST
VERNON AROUND 435 PM EST
LAT...LON 3904 8583 3879 8586 3883 8566 3893 8546
3916 8547
$$
DRT000
WWUS53 KIND 222142
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
442 PM EST FRI APR 22 2005
INC071-222152-
/O.CAN.KIND.SV.W.0008.000000T0000Z-050422T2200Z/
JACKSON-
442 PM EST FRI APR 22 2005
...THE SEVERE THUNDERSTORM WARNING FOR JACKSON COUNTY IS CANCELLED...
LAT...LON 3909 8580 3881 8579 3883 8566 3893 8546
3916 8547
$$
INC079-222200-
/O.CON.KIND.SV.W.0008.000000T0000Z-050422T2200Z/
JENNINGS-
442 PM EST FRI APR 22 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM EST FOR
JENNINGS COUNTY...
AT 439 PM EST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR VERNON...OR ABOUT 15 MILES EAST OF
SEYMOUR...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
VERNON AROUND 440 PM EST
LAT...LON 3909 8580 3881 8579 3883 8566 3893 8546
3916 8547
$$
DRTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 3:40 PM EST, 34 minutes earlier.
Area forecast discussion, Apr 22, 3:40 PM EST, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 340 PM EST FRI APR 22 2005 .DISCUSSION...A STRONG COLD FRONT WILL MOVE THROUGH INDIANA ON SATURDAY. MODERATELY UNSTABLE AIR IS AHEAD OF THE FRONT WITH MUCH COLDER AIR BEHIND IT. MODELS ARE NOT IN AGREEMENT WITH THIS SYSTEM. THE ETA HAS THE LOW JUMPING FROM ILL TO OH IN 12 HOURS. THE GFS HAS A MUCH MORE REASONABLE SLOWER MOVEMENT. GOOD WIND AND DIRECTIONAL SHEAR OVER AREA THIS EVENING. LIFTED INDEXES BETTER THEN -4 ALONG WITH A CAPE AROUND 1200. SEVER STORMS WILL BE POSSIBLE OVER MAINLY THE CENTRAL AND SOUTH. THE THUNDERSTORMS WILL DECREASE AFTER SUNSET. STRONG AND COLDER AIR WILL MOVE INTO INDIANA ON SATURDAY. TEMPERATURES WILL FALL THROUGH THE DAY. GROUND TEMPERATURES AREA IN THE 50S. THIS WILL INHIBIT SNOW ACCUMULATION. 1 TO 2 INCHES IS POSSIBLE IN THE NORTH WITH 1 INCH OR LESS IN THE CENTRAL SECTIONS. && .IND WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH CENTRAL AND SOUTH THIS EVENING. FREEZE WATCH FOR ALL OF CENTRAL INDIANA SATURDAY NIGHT. && HAINES
Hazardous weather outlook, Apr 22, 3:02 PM EST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 302 PM EST FRI APR 22 2005 INZ035>037-039-040-043>048-051>057-060>065-067>072-231100- BARTHOLOMEW-BOONE-BROWN-CLAY-DAVIESS-DECATUR-FOUNTAIN-GREENE- HAMILTON-HANCOCK-HENDRICKS-JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE- MADISON-MARION-MARTIN-MONROE-MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM- RUSH-SHELBY-SULLIVAN-VERMILLION-VIGO- 302 PM EST FRI APR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. ...SEVERE THUNDERSTORM WATCH UNTIL 9PM TONIGHT... ...FREEZE WATCH SATURDAY NIGHT... .DAY ONE...TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH INDIANA LATER TONIGHT. THUNDERSTORMS WILL MOVE THROUGH THE AREA AHEAD OF THE FRONT. SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE AREA THIS EVENING. THE INTENSITY WILL DECREASE AFTER SUNSET. LARGE HAIL AND STRONG WIND WINDS WILL BE THE MOST LIKELY TYPE OF SEVERE WEATHER EXPECTED. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THERE WILL BE PERIODS OF RAIN ON SATURDAY. THE RAIN WILL CHANGE TO SNOW. ONE INCH OR LESS ACCUMULATION IS EXPECTED. TEMPERATURES WILL FALL THROUGH THE DAY ON SATURDAY. BY SATURDAY NIGHT THEY WILL BE IN THE LOWER TO MIDDLE 30S. RAIN SHOWERS WILL CONTINUE TO BE POSSIBLE THROUGH TUESDAY NIGHT THEN AGAIN THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SEVERE WEATHER SPOTTERS WILL BE NEEDED FRIDAY EVENING. INZ021-028>031-038-041-042-049-231100- CARROLL-CLINTON-DELAWARE-HENRY-HOWARD-RANDOLPH-TIPPECANOE-TIPTON- WARREN- 302 PM EST FRI APR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. ...FREEZE WATCH SATURDAY NIGHT... .DAY ONE...TONIGHT PERIODS OF THUNDERSTORMS WILL OCCUR. A FEW OF THESE MAY BE STRONG BUT SHOULD REMAIN BELOW SEVERE WEATHER LIMITS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THERE WILL BE PERIODS OF RAIN ON SATURDAY. THE RAIN MAY MIX WITH SNOW IN THE NORTH DURING THE AFTERNOON. SNOW WILL OCCUR SATURDAY NIGHT. ONE TO TWO INCH ACCUMULATION IS EXPECTED. TEMPERATURES WILL FALL THROUGH THE DAY ON SATURDAY. SATURDAY NIGHT THEY WILL FALL INTO THE MID TO UPPER 20S. THERE WILL BE A CHANCE OF RAIN SUNDAY THROUGH TUESDAY NIGHT THEN AGAIN THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SEVERE WEATHER SPOTTERS WILL MOST LIKELY NOT BE NEEDED THIS EVENING. THEY SHOULD MONITOR WEATHER INFORMATION SOURCES FOR THE INFORMATION ON THIS SYSTEM.
In the hours before
Local storm report, Apr 22, 3:22 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
322 PM EST FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL MITCHELL 38.74N 86.48W
04/22/2005 0.75 INCH LAWRENCE IN LAW ENFORCEMENT
&&
CPLocal storm report, Apr 22, 3:49 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
349 PM EST FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 4 NE MEDORA 38.87N 86.12W
04/22/2005 0.75 INCH JACKSON IN AMATEUR RADIO
US 50 AND 135
0339 PM HAIL MOORESVILLE 39.62N 86.37W
04/22/2005 0.25 INCH MORGAN IN LAW ENFORCEMENT
0342 PM HAIL 3 S PARAGON 39.35N 86.56W
04/22/2005 0.25 INCH MORGAN IN AIRPLANE PILOT
&&
CPLocal storm report, Apr 22, 3:59 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
359 PM EST FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 1 NE MOORESVILLE 39.63N 86.36W
04/22/2005 0.88 INCH MORGAN IN NWS EMPLOYEE
0355 PM HAIL 5 SW INDIANAPOLIS 39.73N 86.21W
04/22/2005 0.75 INCH MARION IN AMATEUR RADIO
0349 PM HAIL MOORESVILLE 39.62N 86.37W
04/22/2005 0.75 INCH MORGAN IN PUBLIC
&&
CPLocal storm report, Apr 22, 4:06 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
406 PM EST FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TSTM WND GST 3 E VINCENNES 38.68N 87.46W
04/22/2005 58 MPH KNOX IN TRAINED SPOTTER
POWERLINES DOWN
0358 PM HAIL 5 SW INDIANAPOLIS 39.73N 86.21W
04/22/2005 1.00 INCH MARION IN AMATEUR RADIO
0359 PM HAIL 10 SW SEYMOUR 38.86N 86.02W
04/22/2005 1.00 INCH JACKSON IN AMATEUR RADIO
0400 PM TSTM WND GST 3 E VINCENNES 38.68N 87.46W
04/22/2005 68 MPH KNOX IN TRAINED SPOTTER
0403 PM HAIL 5 S INDIANAPOLIS 39.70N 86.15W
04/22/2005 0.75 INCH MARION IN NWS EMPLOYEE
&&
CPLocal storm report, Apr 22, 4:10 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
410 PM EST FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL 9 NE MOORESVILLE 39.71N 86.25W
04/22/2005 1.00 INCH MARION IN TRAINED SPOTTER
&&
CPLocal storm report, Apr 22, 4:12 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
412 PM EST FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL 1 S INDIANAPOLIS 39.76N 86.15W
04/22/2005 0.75 INCH MARION IN AMATEUR RADIO
&&
CPThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 3:04 PM EST | Severe Thunderstorm Warning | IND | Jackson, Lawrence | 41 min |
| Apr 22, 3:40 PM EST | Severe Thunderstorm Warning | IND | Knox | 50 min |
| Apr 22, 3:43 PM EST | Severe Thunderstorm Warning | IND | Jackson, Lawrence | 47 min |
| Apr 22, 3:50 PM EST | Severe Thunderstorm Warning | IND | Johnson, Marion | 25 min |
| Apr 22, 4:11 PM EST | Severe Thunderstorm Warning | IND | Hancock, Marion | 34 min |
| Apr 22, 4:21 PM EST | Severe Thunderstorm Warning | IND | Daviess, Knox | 39 min |
| Apr 22, 4:25 PM EST | Severe Thunderstorm Warning | IND | Hancock, Johnson, Marion, Shelby | 50 min |
| Apr 22, 4:49 PM EST | Severe Thunderstorm Warning | IND | Martin | 26 min |
| Apr 22, 4:54 PM EST | Tornado Warning | IND | Johnson, Shelby | 51 min |
| Apr 22, 5:00 PM EST | Severe Thunderstorm Warning | IND | Hamilton, Marion | 45 min |
| Apr 22, 5:01 PM EST | Severe Thunderstorm Warning | IND | Lawrence | 44 min |
| Apr 22, 5:04 PM EST | Tornado Warning | IND | Hamilton, Hancock, Marion | 26 min |
| Apr 22, 5:15 PM EST | Severe Thunderstorm Warning | IND | Hancock, Rush, Shelby | 45 min |
| Apr 22, 5:29 PM EST | Tornado Warning | IND | Hamilton, Madison | 46 min |
| Apr 22, 5:33 PM EST | Severe Thunderstorm Warning | IND | Bartholomew | 42 min |
| Apr 22, 5:42 PM EST | Severe Thunderstorm Warning | IND | Jackson | 33 min |
| Apr 22, 5:45 PM EST | Tornado Warning | IND | Decatur, Rush, Shelby | 45 min |
| Apr 22, 5:46 PM EST | Severe Thunderstorm Warning | IND | Putnam | 29 min |
| Apr 22, 6:16 PM EST | Severe Thunderstorm Warning | IND | Hendricks, Morgan, Putnam | 44 min |
| Apr 22, 6:29 PM EST | Severe Thunderstorm Warning | IND | Johnson, Marion, Morgan, Shelby | 46 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.